Hello, I'm new to the forum. I've been having a lot of trouble with sleep. This started 2 years ago (Nov. 2011) after my father passed away. I started waking up panicking every time I would start to fall asleep. I was put on 20 mg of Lexapro and 5 mg of Zyprexa. Everything stabilized and was good for 2 months until I developed a rash on my legs. I was told to stop taking the Lexapro immediately. I stayed of of it for 1 1/2 months and wasn't taking any medications.
Then I started having fever like symptoms, extreme anxiety and just felt horrible. A psychiatrist introduced Zoloft to me at 50 mg. It drove me out of my mind with anxiety. At this point I was put back on 20 mg of Lexapro and my sleeping problems began again. I was given Xanex to take as needed. Every time I would start to relax and fall asleep I would become shaky, panicky and my heart would race. For the next 3 months I had no natural sleep.
I was put on Seraquil, Lithium, Elaville and Trazadone. I had the startling, shaky, panicky heart racing feeling anywhere I tried to sleep except for the spare room. I stayed on 20 mg of Lexapro for quite a while, it was put up to 30 mg but it didn't help so after a few weeks I came back down to 20 mg. Then wellbutrin was introduced, that also made the anxiety terrible so that was discontinued.
At this point I decided to wean myself off of the Lexapro dropping 2 1/2 mg every 2 weeks. I got down to 2 1/2 mg in March of 2013 and my anxiety became unbearable. I went back up to 5 mg of Lexapro. I was put on Prozac, stayed on it only a few weeks because of increased anxiety yet again. I remained on the 5 mg of Lexapro until October 2, 2013. At that point I hadn't taken any sleep medication in about a year. I still could only sleep in the spare room without the panicky feeling when I started to fall asleep. 10 mg of Propranolol was added 3 times a day and I dropped from the 5 mg of Lexapro to 2 1/2 mg. The panicky feeling went away when I was relaxing to fall asleep.
I decided to drop down to 1 1/8 mg around Nov. 2. Things were getting better, I was able to sleep in my bedroom with my wife again without the panicky feeling when going to sleep. I was feeling great! 6 weeks into that last drop all that changed. My anxiety is horrible, I can't sleep at night without medication leaving me feeling drugged the next day. I'm back to sleeping in the spare room but I even get that startling, panicky, shaky feeling in there now. My heart pounds so hard it makes my hand go numb.
Last night was horrible, I had to take 50 mg of Elaville and 50 mg of Trazadone. This is left over from the 3 months of sleeping without natural sleep when they tried so many medications to try to put me to sleep. I'm extremely upset about the progress I feel I've lost with my sleep because now I feel like I'm right back to where I've started. I just don't know what to do about my central nervous system that is triggering the fight or flight response every time I try to sleep. The only thing that works to take away that panicky feeling is xanex but I don't take it that often because I don't want an addiction problem. Thank you in advance for your ideas to help.
Edited by scallywag, 04 March 2017 - 04:30 PM.